It is currently Sun Aug 20, 2017 11:03 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Wed Apr 22, 2009 4:51 pm 
Offline
New Poster
New Poster

Joined: Wed Apr 22, 2009 3:40 pm
Posts: 2
This is the third or fourth time I have tried to use suboxone to get off of other opiates, eg, oxy, morphine, methadone. The first couple of times the switch was not too difficult, but the dosage of opiate I was on was not as high as now (I was on 500 - 600 mg of extended release morphine a day plus one or two 10 mg methadone pills when I quit this time.) This time, although I am taking the maximum dose of 32 mg of suboxone daily, I am still really really anxious, depressed, and irritable, have restless legs, insomnia, and a killer headache that will not go away no matter how much excedrin I take. This has gone on for about four days now. I asked the doc who prescribed the suboxone if she could call in a scrip for fiorinol (not the kind with codeine, obviously) for my headache and klonipin for my restless legs and insomnia, and she said no to the fiorinol, yes to the klonipin. Since the headache is about to make me insane, I (unwisely) told her to go f*#k herself and that I would find another doctor. How long will this last and what can I do to make it bearable? I am too sick to get up and go to a doctor and I don't know if anyone will help me anyway. The last time Iwas on suboxone, I had drug cravings and was depressed - when I started methadone, that went away. Is that typical? Should I just go back to methadone? I am already having drug cravings on the suboxone - for cocaine, for anything that would make me feel better, but I know that nothing will. Any advice? I am so sick of this - over and over. At what point does it get better? For anyone who reads this, thanks for letting me vent. I really don't know what to do.


Top
 Profile  
 
 Post subject:
PostPosted: Tue May 12, 2009 10:35 am 
Offline
Average Poster
Average Poster

Joined: Tue May 12, 2009 6:24 am
Posts: 5
Whoa man your scaring me. I am about to switch over and am scared anyway. I have read everything you can on this and from all that some people just do not get along with sub and go to methadone fine. Maybe your one of those people. I am on 320-460 oxy a day and start tomorrow on sub. waiting untill I am unbearably sick with the dialated pupils before I start and hope for the best. Most everyone I read says it works great but then again some do not. Wish I could be more help but just keep reading and posting. Yahoo has a great suboxone group too. Try asking them. Best of luck to you. take care.


Top
 Profile  
 
 Post subject: starting suboxone
PostPosted: Thu May 14, 2009 5:05 pm 
Offline
New Poster
New Poster

Joined: Wed Apr 22, 2009 3:40 pm
Posts: 2
Shreddi:
Thank you for posting a reply to my question, even though my question was more of a venting session than anything else. I'm sorry I scared you. It really is not that bad. I think that it is worse when switching from methadone than from other opiates because methadone stays in your system so long and you have to wait out a longer withdrawal period before starting the subutex. Depending on how you ingested your oxys (e.g., swallowing whole vs. chewing, snorting, shooting) they might be out of your system fairly quickly. I hope that by the time you read this post you will have started your subutex and will be through the worst of it. It has been a couple of weeks for me and I am feeling much more clear-headed than I have felt in a long time (whoever says methadone doesn't affect cognitive functioning is wrong!) I still don't really feel that great but I have other medication issues as well (adderall, valium, etc.) and the chronic health issues that started me down the painkiller path in the first place. One thing I have definitely learned is that the more medication I am on (in both quantity and type) the less I am able to tell whether whatever symptoms I may be experiencing are a result of my original health issues or due to complications, side effects or withdrawal symptoms brought about by the medications.

Good luck to you on your attempt to make the switch and then, hopefully, taper down the buprenorphine and get off that as well. Remember, though, the longer you take it the harder it will be to get off of it altogether. I know several people who have gone years and years on just a crumb of suboxone a day but just can't let go of that last .5 mg or whatever. Take care.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group